CSN Login
Members Online: 12

Vasco,update on Zytiga

ralph.townsend1's picture
ralph.townsend1
Posts: 351
Joined: Feb 2012

Just got back from MD Anderson on Wednesday and the doctor's said the liver function look great! He believe's that I will be able to continue this medicine until next year. Have been on HT (lupron) for 2 years and also did a Bone Density test and very little change. Into the 4 months of Zytiga and PSA at 0.2, not bad. The side effect are not that bad. When to VA hospital on Friday to do blood test and the PSA 0.3.

VascodaGama's picture
VascodaGama
Posts: 1526
Joined: Nov 2010

Ralph

These are great news again. I wonder what the doc told you about the drop in blood platelet count.
What may have been the reason?
Are you on any medication for the condition?
In any case I am glad to know that you will continue on Zytiga. Be vigilant with the lipids.

I like your Chinook avatar. Surely it brings you VN memories. Hopefully you relate that to the good times not to the Agent-Orange causing you the present trouble.

Good luck in your journey.
VG

ralph.townsend1's picture
ralph.townsend1
Posts: 351
Joined: Feb 2012

After going to MD, The doctor told me that the Zytiga had no connection with the platelet's.
I then ask my primary doctor on Thursday of last week about the platelet problem. He has been seeing me for 22 years and said my platelet every year has been between 110 to 140. Some of the medicine I take causes a the drop in platelet's. He was not concern about this. The first VA doctor's kind of over reacted. I say, because the new doctor at VA hospital said it was ok and it could be my drinking. So I will quit drinking completely as of now!!!!

All the doctor's that see, are saying the same on the Zytiga, it could give me another 12-18 months and that great with this type of cancer.

Yes, the Chinook brings back great memories, As a door gunner to fly the friendly sky's of Vietnam. I was very proud of our troop's and my service to my country!

Agent Orange was a gift from our Government.

VascodaGama's picture
VascodaGama
Posts: 1526
Joined: Nov 2010

Thanks for the update.
I do not know if I agree with your doctor’s assertion on 12/18 months. No one knows yet how far does Zytiga hold the problem in cases like yours. Your trial will confirm that period.
It seems that many patients had to drop-off Zytiga due to the side effects. Not due to cancer refractory. In any case there are substitutes and more medications on trials (III) awaiting for FDA approval. Let’s hope that Zytiga kills the most so that when you move on to another medication there will be lesser to disturb you.

Fitness is important to sustain the treatment effectiveness. Your walks will provide you that margin. Diet is on your agenda and I congratulate you for given up with the drinking at this important moment. You could try to find a drink that satisfies you and that it is good for the immune system.

I am not American but I understand your feelings about the troops. In war conflicts there are always things one dislikes. I was a journalist in my military services at the Portuguese army.

Best
VG

ralph.townsend1's picture
ralph.townsend1
Posts: 351
Joined: Feb 2012

The one thing I can say about this drug is that it puts the cancer down. I'm trying to being positive about the amount of months. I know of the other thing that are out there for the future. Zytiga seem to tear down the imunne system and side effect I have had are like:

Dizziness
Fast heartbeats
Feel faint or lightheaded
Headache
Confusion
Muscle weakness
Pain in your legs
Joint swelling or pain
Muscle aches
Hot flushes
Cough
Urinating more often than normal
Need to get up at night to urinate
Heartburn
Cold-like symptoms

These are some of the side effect! Not all at the same , but different time. I fine that these by them self are ok. I think that list is almost everything on their list.

The doctor at MD said that we might drop off Zytiga to get my PSA above 2.5, so I can qualify for Provenge, which would help rebuild my immune system. This would be to I go to the next drug.

So right now I will continue to walk and continue to change my life. It took 40 years to be this way, and I will change over the next 6 months to the new Ralph. I have been changing over the last 4 years to fight all the Agent Orange condition's.

Oh, did I tell you I have my first Grandson 2 weeks old 8 pound, 8 ounces.

War is never good! How long were you in the army, and I know that I was to long. I hated my time in the army, but I would serve my country again. That sounds crazy!

VascodaGama's picture
VascodaGama
Posts: 1526
Joined: Nov 2010

Ralph
I like the way you move………..

I do not know you physically but you show to be a man of courage and I would like to see you accomplish that “mission” to a “New Ralph”. It seems that you are in good hands and thinking positively with regards to your future steps.
I do not think that I would have the guts to allow proposedly an increase of the PSA to get me into a different treatment (Provenge). You are at the driver's seat and as my senior I respect you.

Congratulations on the birth of your grandson. Your family is having a great time and this is a moment of celebration. Care for the drinks.

I serviced my country at the army during three years. In my times all 18 years olds should enrol (“voluntarily”). The ones, who forgot to enlist, would receive an unexpected visit from a MP.
Being an army journalist gave me the possibility of meeting many people all ranks. But the best moments were with the troops in African missions.

Best
VG

Celticroots2
Posts: 43
Joined: Mar 2012

That's quite a list of side effects, ugh!!

Hubby had a scan last Monday to check his organs since his PSA is on the rise again. It didn't show any drastic changes, which is good. She thinks the rise is probably coming from the widespread metastasis. She said that there are some clinical trials coming up at the VA and she will keep an eye on them to see if there is anything that he qualifies for and would be beneficial. I convinced him to cancel the appt with the neurologist. In my mind it's a waste of time since he has tried just about every drug there is and I am convinced that nerves just have to heal on their own as best they can.
He has a treatment appt on the 29th so we will see if the PSA is continuing to rise. Man I hate this disease and I don't even have it!!
Maybe they will put Cabozantinib on the fast track, I mean super fast, since it is having such favorable results.

Congratulations on the new grand baby. They are so much fun and look at all the spoiling you get to do before handing them back to mommy and daddy lol.

I am glad that you are taking care of yourself. Gotta take care of the rest of your body too hun.

ralph.townsend1's picture
ralph.townsend1
Posts: 351
Joined: Feb 2012

It could be worst, I could be pushing up Daisy! So Zytiga is stopping the cancer. I trust the doctor's at MD Anderson and if they have to play with the way they fight this monster. Than so be it. It's my job to stay as health as I can and it their job to make my life last long!

Celtic, good luck with your fight, beat that monster!! VA Hospital in Dallas are working with UT of Southwestern Cancer University doctor's, so when i go in see VA, I know they are on the leading edge!!

good luck and God bless!!!! :-)

Celticroots2
Posts: 43
Joined: Mar 2012

Not sure what to think of Zytiga. Hearing all sorts of things right now.

The VA does work along with MD Anderson and Baylor, so they do consult with each other which is a good thing.

ralph.townsend1's picture
ralph.townsend1
Posts: 351
Joined: Feb 2012

Zytiga has it's problem's, but if the PC metastasis in the lymph nodes and no where else. Even with the side effect. It gives more time for me and family.

VA should know which one to try, Good luck and GOD bless.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network